Search For a Provider Facebook Twitter Instagram YouTube ES View the Patient Toolkit

Did You Know?

Could Parkinson’s Medications be Linked to Premature Ejaculation?

The men were diagnosed with acquired premature ejaculation. This means that their symptoms occurred after a period of normal ejaculation. (Acquired PE is in contrast to lifelong PE, which starts happening with a man’s first sexual experience.)

All of the men were taking medications to treat Parkinson’s disease when their PE symptoms started “abruptly,” the authors said. The medications included levodopa, dopamine agonist, rasagiline, amantadine, and an anticholinergic drug.

This finding suggests that the medications and PE onset could be related. However, the men had had Parkinson’s for an average of four years before their PE symptoms started, so it’s possible that the progression of the disease lead to PE.

The authors recommended further research with a larger group of men so that clinicians can learn more about this possible relationship.

The study was published in the International Journal of Impotence Research.

Resources

International Journal of Impotence Research

Bronner, Gila, et al.

“Acquired premature ejaculation in Parkinson’s disease and possible mechanisms”

(Abstract. Published: June 1, 2018)

https://www.nature.com/articles/s41443-018-0034-6

MedlinePlus

“Parkinson's Disease”

(Page last updated: July 19, 2018)

https://medlineplus.gov/parkinsonsdisease.html#summary

Parkinson’s News Today

Lopes, Jose Marques, PhD

“Parkinson’s Medications May Cause Premature Ejaculation, Case Report Suggests”

(June 6, 2018)

https://parkinsonsn ewstoday.com/2018/06/06/parkinsons-medications-may-cause-premature-ejaculation-study/

« Previous 1 2 (page 2 of 2)